Tramadol a condradiction to Pristiqe and Cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by, Mar 6, 2010.

  1. I have been taking Tramadol for my pain (with 800mg of motrin) for some time now. I have also been on Prestique for along time also. Recently my doc added Cymbalta. I went to pick up my prescriptions and the Phamacist told me that he has recently went to a siminar and found out that taking Tramadol, Prestiqe and Cymbalta together are not good. He said it can cause you heart to race and irregular heart rate. I was fine before the Cymbalta was added but started to experienced palpatations. This was before the Phamacist told me this. It is really bothering my the arrythmias, they are happening like every minute or more of less but very often. So now I have to go to docs and get that checked out : ( I am decreaseing my Cymbalta dosage too. Has anyone heard of this or expierencing this???
  2. hermitlady

    hermitlady Member

    I know that Tramadol does something to raise the serotonin levels in the brain. Possibly this is the cause of the side effects, Serotonin Syndrome is bad news.

    Maybe try googling Tramadol, anti-depressants, serotonin syndrome together somehow.
  3. AuntTammie

    AuntTammie New Member

    all three drugs raise levels of serotonin ....cymbalta and pristiq are very very similar drugs and raise serotonin and norepinepherin - not sure why your doc would put you on both of these together to begin with, and he or she should definitely be closely monitoring things if you are on tramadol and any serotonin raising med (let alone tramadol and two such meds)

    and I agree with Aussie that pharmacists definitely tend to know more about this stuff than doctors

    I don't want to alarm you but if you feel any worse in general, or have any increase in the heart symptoms, or any new scary symptoms, you should go to the ER - this can be very dangerous, but they can treat it if they know what is going on (if you do go make sure they know about the meds)
  4. deserella

    deserella Member

    I take Tramadol and Cymbalta. My Doctor, Dr. Bateman, said there is an interaction. My palpitations come and go. But I'm going to talk to her about it.
  5. code34me

    code34me New Member

    I see my psyc tomorrow and going to talk to her about it for sure. I have taken only 30 mg of Cymbalta for the past few days, I want to stop it all together. The dosage of Prestiq is 100mg a day and the Tramadol is 100mg as needed for pain.

    I do believe the phamacist compleatly and appriciate them alot!

    Thank you for your responces friends

  6. butterflydream

    butterflydream New Member

    i no longer take the cymbalta due to severe heart race. i do still take the tramadol but the cymbalta had to be stopped.
  7. FM58

    FM58 New Member

    I'm taking Tramadol ER & am increasing my Cymbalta dosage. My neuro discussed the side effects with me & even warned me that the pharmacist might not want to fill these together. The pharmacy never said anything! I have to use a chain for my 90 day supply - I never talk to a pharmacist there, never get any warnings; they are rude & screw up my scripts all the time!

    Sorry, going OT. Just needed to rant a little. We used to be able use a wonderful local pharmacy, where I knew the pharmacists & they knew me, for everything, I miss it so much!

    I've had palpatations & hand tremors even before I started on the combination of these. My palpatations never turn out to be anything.

    Code34 - what is your dose of Cymbalta? A previous poster mentioned Prestiq & Cymbalta are similar, is the same physician overseeing all these meds? Pharmacists are so knowledgeable of meds - I would take that information under advisement. Best of luck to you. Let us know how things work out, esp with the palpations.
  8. loto

    loto Member

    about the serotonin, and that you really shouldn't take tramadol with Cymbalta. So, since the tramadol wasn't really helping me all that much, and I take Cymbalta, also, I stopped the tramadol.
    I always ask pharmacist about my drugs also, or look them up on internet. Seems like our doctors would stay up on all the medication info, but unfortunately they all don't.

  9. code34me

    code34me New Member

    I was on 100mg Pristq, Cymbalta was at 60 mg per day and Tamadol was 100mg every 6 hours or as needed. I would take the Tramadol in the am when the pain is horrible when you have to get out of bed in order to function. I would then take it in the evening to get the pain down so I can sleep. I chose Tamadol becasue I cant be on norcotics due to haveing children and needing to be alert as possible. My 7 year old son has Aspergers and my daughter (17) is bi-polar. We are already in a fog and we already deal with such faitgue, plus my ex has tried to prove me an unfit mother since I left him 4 years ago. I dont want to take anything else for the pain (also take 800mg of Motrin with Tramadol. It does help knock the pain level down to get by and get the basics done.

    So now that I have been experience these palpatations (alot) I talked to my doc and she took the Prestiq down to 50mg and the Cymbalta down to 30mg. She said she wants me to take the Cymbalta becasue it will help me with my pain.

    The palpatations have decreased alot!!!!! I had to do my own research and came to the conclusion that it was "Seritonin Sydrome" I was having, thanks to someone who had mentioned it here on this post :) I would mention a name and say thank you but I replied to the last post and cant scroll up to see who it was. I think it was more than one person,,,,so thank you all for you replies and the palpatations are less frequent.....Yeah!!!!